MAUDE Adverse Event Report: ZIMMER BIOMET, INC. A/R SCREW DRILL; INSTRUMENT, HIP

ZIMMER BIOMET, INC. A/R SCREW DRILL; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the drill tip broke inside the patient.There was no foreign body retained.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D4: end level lot #¿s: 126400, 982050, 982040, 982020, 917010, 872550, 775720, 775670, 775660, 775080, 775090.Expiration dates: lot 126400- mar 4, 2031, lot 982050- mar 3, 2031, lot 982040- mar 10, 2031, lot 982020- feb 23, 2031, lot 917010- mar 2, 2031, lot 872550- jan 28, 2031, lot 775720- jan 27, 2031, lot 775670- jan 27, 2031, lot 775660- jan 28, 2031, lot 775080- feb 2, 2031, lot 775090- feb 11, 2031.H4: manufacturing dates: lot 126400- mar 4, 2021, lot 982050- mar 3, 2021, lot 982040- mar 10, 2021, lot 982020- feb 23, 2021, lot 917010- mar 2, 2021, lot 872550- jan 28, 2021, lot 775720- jan 27, 2021, lot 775670- jan 27, 2021, lot 775660- jan 28, 2021, lot 775080- feb 2, 2021, lot 775090- feb 11, 2021.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11 visual examination of the returned product identified one a/r screw drill was returned and the tip is fractured.Upon visual inspection there are wear lines on the shaft of the device, including near the fractured tip location, that appear to be consistent with repeated use of the device.Part and supplier lot number confirmed from etch.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event for lot 126400.Review of the device history record(s) identified no deviations or anomalies during manufacturing for the remaining lots.The returned drill, which is a single-use instrument, has markings throughout the product which appear to be consistent with repeated use.However, per follow up communications, it is unknown if this device has been used previously.Therefore, a definitive root cause cannot be determined.The reported fracture event is confirmed from product return.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
A/R SCREW DRILL
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18606387
Report Number0001825034-2024-00160
Device Sequence Number16831143
Product Code HTW
UDI-Device Identifier00887868023484
UDI-Public(01)00887868023484(17)310304(10)126400
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number211201505
Device Lot NumberSEE H11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer05/13/2024
05/31/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date05/22/2024
06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale